|medication isn't working
Aug 27, 2005
Hello I have only been diagnosed with HIV for less than 2 years. My t cells rapidly feel from 600 to less to 100 in 18 months .I started a combination of truvada and navaropine about 4 months ago.After a good start the virus quickly rebounded and my t cells have stayed steady at around 120. Tests have shown that i have drug resistance to wat i am taking. My doctor now says that i will have to change over to a new regiman and will have to take a protease inhibitor. I don't know wat to think because this has all happened so fast and I don't understand why i've progressed so quickly.I am also nervous that taking a protease inhibitor will cause lipodystophy.He has suggested Kaletra. Wat are your thoughts on my case and wat would u recommend i start on next.
| Response from Dr. Pierone
I am curious to know if you had a resistance test performed before you commenced therapy to know if you acquired drug resistant virus when you became infected. A baseline viral resistance test can often be helpful and is now becoming a standard of care for HIV.
Nonetheless, from what you have described, you will need to switch to a PI-based regimen to establish virologic control. Some of the newer PIs Reyataz in particular, are less likely to produce the metabolic disturbances of the older PIs like Kaletra. The best regimen for you should be based on your recent resistance test and after discussion of options with your clinician. Feel free to send more details in a follow up post adherence history, specific genotypic mutations, baseline resistance test (if available). Best of luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Testicular Pain A Sign Of AIDS?
- Anal Warts After Sex With Sex Worker Worried I Have HIV
- Groin Pain After Rimming Worried I Have HIV
- Painful Ejaculation After Anal Fingering Worried I Have HIV
- Painful Ejaculation After Condom Broke Anal Worried I Have HIV
- Painful Red Spots After Fingering Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.